I've been getting 3 allergy shots every week for a few months now. When they first go in, it bubbles up on my arm, but goes down quickly.
Today, it did the same thing...i waited for 20 minutes afterward and my arm looked normal, but you can definitely feel a good size lump in my arm...at least quarter sized. I felt fine otherwise.
My doctor suggested that I massage the site and put a heating pad on it because she said it wasn't getting into my body well.
I tried to look this up, but couldn't find too much info and came across a few things that said to never massage the site after an injection, although it didn't say why.
I'd like to know any similar experiences and if the treatment my doctor suggested is appropriate?
Heating and massaging the site sounds like funny advice to me. Might make the irritation worse.
I use ice rather than heat, because when I get the lumps from allergy shots, they tend to be red and warm. Ice helps a lot with the itching.
I get three shots a week, and once I reached the higher doses, I started getting injection-site reactions pretty much every time. Taking an antihistamine beforehand can help, as can icing after. It's annoying but harmless, and I've never had a systemic reaction.
My doctor thinks that if there's a lump then it's not getting in my system correctly, but I think it's more of a reaction and it's getting into my system just fine.
And i know they say to avoid exercising for a few hours afterward because you don't want to overload your system too quickly, so massaging/using heat would do just that....she's my PCP and not my allergist, so i think i will double check with him about it, but at least i know the lumps are normal persay.